Texas, 2004Flash Flooding and Hail in Texas, June 25, 2004
June 25, 2004 · NWS CRP · 6 events in 5 counties and zones
4 flash flood, 1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 25, 8:45 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 25, 8:45 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT FRI JUN 25 2004
.UPDATE...MODELS ARE OF LITTLE USE IT SEEMS REGARDING THE TIMING AND
LOCATION OF PRECIP AS EACH ONE IS OFFERING A DIFFERENT SOLUTION.
WILL BASE UPDATE DECISIONS ON WATER VAPOR LOOP AND REGIONAL UPPER
AIR ANALYSIS. APPEARS THAT ONE SHORTWAVE HAS MOVED THROUGH THE CWA
AND IS NOW OFFSHORE WHERE DEEPER CONVECTION IS LOCATED. THIS HAS
PLACED THE CWA IN A SUBSIDENT ENVIRONMENT WITH WATER VAPOR LOOP
INDICATING SOME FURTHER DRYING ALOFT AND CU DEVELOPMENT OUTSIDE THE
WINDOW APPEARS SUPPRESSED. 850 FLOW IS PROGGED TO WEAKEN TODAY SO
WIDESPREAD HEAVY RAINFALL THREAT IS LOW AND WILL CONT TO OMIT FLOOD
WATCH...BUT KEEP HEAVY RAINFALL IN ZONES DUE TO SLOW CELL MOVEMENT.
12Z CRP SOUNDING INDICATES SOME DRIER AIR HAS WORKED IN. WITH SWLY
FLOW ABOVE THE SURFACE AND AFOREMENTIONED SUBSIDENCE WILL INCREASE
MAX TEMPS A CATEGORY ACROSS THE BOARD. APPEARS NEXT SHORTWAVE IS
MOVING THROUGH COAHUILA AND IS RESPONSIBLE FOR THE CONVECTION SW OF
DEL RIO. THIS SPOKE OF ENERGY SHOULD BE MOVING INTO THE WESTERN CWA
THIS AFTERNOON...AND PVA WILL ENHANCE SEABREEZE INITIATED CONVECTION
EARLY THIS EVENING OVER THE CENTRAL/EASTERN CWA.
UPDATED THE ZONES TO WORD CONVECTION AS MAINLY IN THE AFTERNOON AND
HAVE LOWERED POPS SLIGHTLY TO PLACE MOST OF THE CWA IN THE SCATTERED
POP CRITERIA...WITH JUST THE NE CWA IN LIKELY. WITH SOME DRYING
ALOFT AND INCREASED CAPE AS A RESULT OF EXPECTED TEMPS 90-95 WITH
DEWPOINTS IN THE UPPER 70S WILL ALSO UPDATE HWO TO MENTION SOME
SEVERE. BELIEVE THAT PULSE SEVERE THREAT APPEARS TOO ISOLATED TO
MENTION IN THE ZONES ATTM.
&&
TR/92
Hazardous weather outlook, Jun 25, 9:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT FRI JUN 25 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1000 AM CDT FRI JUN 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AND
TONIGHT ACROSS SOUTH TEXAS. DUE TO THE SLOW MOVEMENT OF THE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ISOLATED
RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE THROUGH
TONIGHT...WITH MOST LOCATIONS RECEIVING MUCH LESS. ALSO...THERE IS
THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DIME
SIZED HAIL AND 60 MPH WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL
BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM
ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE
COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY IS NOT ANTICIPATED.
TR
Event by event
4 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, San Patricio
- When
- June 25, 12:30 PM CST to 2:00 PM CST
- Where
- San Patricio County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Slow moving and training thunderstorms produced very heavy rainfall across Nueces and San Patricio counties. Widespread flooding of streets in Portland was reported. The North Shore Estates in Portland had over 3 feet of water over some streets. The Portland Police Department reported Memorial Creek flowing over Broadshore, Northshore and the eastside of town. Radar estimated 2 to 4 inches of rain fell across this area, over already saturated grounds.
Flash Flood, Calhoun
- When
- June 25, 1:00 PM CST to 1:45 PM CST
- Where
- Calhoun County, Port Lavaca
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Radar estimated 2 inches of rain fell quickly over already saturated grounds in nothern Calhoun county. A portion of HIghway 87 in Port Lavaca was briefly impassable due to high water.
Flash Flood, Nueces
- When
- June 25, 1:00 PM CST to 3:00 PM CST
- Where
- Nueces County, Corpus Christi
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Major street flooding occurred across Corpus Christi as a result of slow moving and training thunderstorms. Several city streets throughout central and south Corpus Christi were flooded. Radar estimated 2 to 4 inches of rain fell across this area of Corpus Christi. Spotters reported 4 inches of rain on Ocean Drive and 3 inches of rain in just 1 hours and 15 minutes at Kostoryz and Golihar.
Hail, Duval
- When
- June 25, 4:05 PM CST to 4:10 PM CST
- Where
- Duval County, Freer
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.883, -98.617
Thunderstorm Wind, Duval
- When
- June 25, 4:05 PM CST to 4:10 PM CST
- Where
- Duval County, Freer
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.883, -98.617
A supercell moved across the town of Freer resulting in damage on west and south side of town. Freer Police reported large tree limbs down, roof damage to an older home, a patio cover blown off a home, and downed telephone poles, including a new pole snapped in half. In addition, rain guages recorded close to 4.5 inches of rain.
Flash Flood, Kleberg
- When
- June 25, 5:33 PM CST to 7:30 PM CST
- Where
- Kleberg County, Kingsville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Radar estimated between 2 and 3 inches of rain fell over Kingsville. 6th street in Kingsville was floodeed and impassable. Several other city streets experienced minor flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$200,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Virginia, June 25, 2004$23,000 · F1 · 10 events
- Flood in Alaska, June 25 to 26, 2004$100,000 · 1 event
- Lightning Strike in Florida, June 25, 2004$100,000 · 1 event
- Tornado in Idaho, June 25, 2004$100,000 · F0 · 1 event
- Flash Flood in South Carolina, June 25 to 26, 2004$100,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$30,000 · 60 kt wind · 4 events
- Flooding in West Virginia, June 25, 2004$25,000 · 2 events
- Hail and Damaging Wind in Idaho, June 25, 2004$25,000 · 60 kt wind · 2 events
- Damaging Winds in Georgia, June 25, 2004$22,000 · 50 kt wind · 5 events
- Damaging Winds in South Carolina, June 25, 200460 kt wind · 10 events
- Flash Flooding and Hail in New York, June 25, 20041 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409097, 5409096, 5409098, 5409094, 5409095, 5409099.